Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
bladder infection or something more severe?
avatar
SelenaIrene posted:
Here's a background on me first;
- young adult female
- smoker
-152 lbs & 5"0

About a month ago, I was diagnosed with a bladder infection and a kidney infection. I was given Cefdinir, and the symptoms cleared up in a week. The bacteria that they found in my urine culture was E. Coli.

2 weeks later, I got pain while urinating and cloudy urine, and it felt like the infection was back again, even though I finished the antibiotics. The doctor then found an odd bacteria called Pseudomonas in another urine culture. I was given Ciproflaxcin this time, beings the bacteria doesn't respond to many antibiotics. My doctor thought it could be related to my bowls, and I got an X-Ray done, but no abnormalities there.

I now have odd symptoms like throbbing pain in my feet and calves, back pain, occasional burning after urinating, dark colored urine (even though I only drink water), and dull lower abdominal pain.

I am on my last day of a 10 day antibiotic treatment of Ciproflaxcin, and I'm worried that perhaps it could be something more severe since the symptoms are still occuring. My doctor is just as confused as I am, so please anyone with answers are greatly appreciated!
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear SelenaIrene: While it is usually not necessary to check to see that a UTI is fully cleared your MD might order a "test of cure" urinalysis on you. This would rule out that your current symptoms are (or are not) related to continued kidney/bladder problems.

According to drug information, worrisome side effects for Cipro inlude: dizziness, fainting, fast or pounding heartbeat; sudden pain or swelling near your joints (especially in your arm or ankle); diarrhea that is watery or bloody; or confusion. All of these merit contacting the MD that prescribed Cipro.

Bottom line, continue following up with your MD. My best GUESS is that your MD has already considered a drug-related cause of your symptoms.

Yours,
Jane
 
avatar
SelenaIrene replied to Jane Harrison Hohner, RN, RNP's response:
I am still having burning in my urethra and back pain. I am sexually active, and have considered it could be chlamydia. But my urine culture has been sent to a lab my doctor uses and his own lab at the office. No sign of chlamydia showed up when they were looking for the bacteria. Today I started another 10 day of antibiotics. Could there be a possibility of chlamydia though? I have no bleeding or vagina discharge or itching.
 
avatar
fcl replied to SelenaIrene's response:
This is just an aside - are you sure you are drinking enough water? Back pain and burning while urinating nd that is not an infection would make me think that you are not. Ensure that you are drinking enough water (as opposed to coffee, soda, etc.) to make your urine completely colourless (probably about 5-6 pints per day) and see if that makes a difference.It certainly won't hurt
 
avatar
An_247729 responded:
I have reoccurring uti's also. In fact, my culture had e Coli too and it was called pseudomonas. I was given cipro and it cleared up. Later I noticed my urine had a foul order and sure enough another infection. I just finished a 10 day prescription of Levaquin and I pray this it for the uti's. I also had a kidney transplant 3 years ago and this maybe why I get them so often. Even though I wash up after being intimate with my husband, I still get infections and he uses condoms to help protect me. I am still looking for answers too. God Bless
 
avatar
Jane Harrison Hohner, RN, RNP replied to An_247729's response:
Dear An: Thanks for taking the time to add your input --and support. Your kidney transplant (because of the immune suppression drugs) does make your more vulnerable to infections. It seems like you are doing everything right in terms of lifestyle choices. Pseudomonas is a bad player for UTI's so it sounds like your urologist, or primary care MD. is taking no chances in trying to clear any infection and prevent a kidney infection.

In Admiration of What You Have Done,
Jane
 
avatar
missmone replied to Jane Harrison Hohner, RN, RNP's response:
Just thought I would mention that my friend spent most of her 60 years taking antibiotics for UTI's. It was not until she deciden on a water cleansing routine after EVERY urination and stooling, that the "thing" which rendered her infertile, magically cleared up. For the first time in her life she could throw away those pesky pills.

My experience was similar, only it started happening later in life when I went on Trusopt 2% for glaucoma. Could not get rid of the fishy smell! Getting old was one thing but having to endure this smell was more than I bargained for, so I complained to all who would listen. Yet my lab results came up negative for infection - but I knew. Then my friend told me about her rigid water cleansing rountine, I trid it, and bingo.


Helpful Tips

how can a woman restore sensation in her nipples/breast?
since my last pregnancy in 2005, i have no sensation in my breast when stimulated. If anything, it hurts. I am 43 years old and I know I'm ... More
Was this Helpful?
0 of 1 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.